Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 191, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at May 31, 2012, 3:59 PM CDT for Hopkins County, Webster County, Kentucky. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2012, 3:59 PM CDT (20:59 UTC)
- Expired
- May 31, 2012, 4:30 PM CDT
- In force
- 31 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Hopkins County, KY, Webster County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 4:11 PM CDT | HAIL 0.75 | 2 S Dixon, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 31, 2:34 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.0 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1645 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
483 WUUS53 KPAH 312059 SVRPAH KYC107-233-312130- /O.NEW.KPAH.SV.W.0191.120531T2059Z-120531T2130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 359 PM CDT THU MAY 31 2012 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN HOPKINS COUNTY IN NORTHWEST KENTUCKY... WEBSTER COUNTY IN NORTHWEST KENTUCKY... * UNTIL 430 PM CDT. * AT 357 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PROVIDENCE....MOVING NORTHEAST AT 45 MPH. * LOCATIONS IN THE WARNED AREA INCLUDE... DIXON...SEBREE...NEBO AND SLAUGHTERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST SEVERE WEATHER INFORMATION. && LAT...LON 3731 8776 3746 8789 3764 8754 3753 8739 TIME...MOT...LOC 2059Z 235DEG 38KT 3743 8773 WIND...HAIL 60MPH 1.00IN $$
1 follow-up statement
922
WWUS53 KPAH 312112
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
412 PM CDT THU MAY 31 2012
KYC107-312122-
/O.CAN.KPAH.SV.W.0191.000000T0000Z-120531T2130Z/
HOPKINS KY-
412 PM CDT THU MAY 31 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HOPKINS COUNTY IN
NORTHWEST KENTUCKY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3749 8749 3747 8754 3746 8760 3743 8766
3753 8776 3764 8754 3755 8741
TIME...MOT...LOC 2112Z 228DEG 36KT 3751 8764
$$
KYC233-312130-
/O.CON.KPAH.SV.W.0191.000000T0000Z-120531T2130Z/
WEBSTER KY-
412 PM CDT THU MAY 31 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
WEBSTER COUNTY IN NORTHWEST KENTUCKY UNTIL 430 PM CDT...
AT 410 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR DIXON...OR 8 MILES NORTHEAST OF
PROVIDENCE...MOVING NORTHEAST AT 40 MPH.
LAT...LON 3749 8749 3747 8754 3746 8760 3743 8766
3753 8776 3764 8754 3755 8741
TIME...MOT...LOC 2112Z 228DEG 36KT 3751 8764
WIND...HAIL 60MPH 1.00IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 3:26 PM CDT, 33 minutes earlier.
Area forecast discussion, May 31, 3:26 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE PADUCAH KY 326 PM CDT THU MAY 31 2012 .SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT) ISSUED AT 325 PM CDT THU MAY 31 2012 SCATTERED THUNDERSTORMS ARE INCREASING THIS MID AFTERNOON... GENERALLY ALONG AND SOUTHEAST OF THE OHIO RIVER. THE ATMOSPHERE HAS GROWN VERY UNSTABLE IN THIS REGION DUE TO STRONG DAYTIME HEATING. IN ADDITION...A PRE FRONTAL BOUNDARY IS MOVING SOUTHEAST ACROSS THE SAME REGION...AND 0 TO 6 KM BULK SHEAR VALUES ARE RUNNING UP AROUND 40 KTS. THE SHEAR SHOULD LEAD TO SOME ROTATING UPDRAFTS...WITH SFC BASED LI VALUES RUNNING IN THE -4 TO -8 RANGE. DAMAGING WIND GUSTS AND HAIL WILL BE THE PRIMARY CONCERNS WITH THIS ACTIVITY...BUT AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT. THERE MAY ALSO BE SOME STORM DEVELOPMENT LATE TODAY AND EARLY THIS EVENING AHEAD OF THIS BAND OF STORMS. MOST THUNDERSTORM ACTIVITY SHOULD MIGRATE SOUTHEAST OF THE FORECAST AREA BY AROUND SUNSET THIS EVENING. BY AROUND THE MIDNIGHT HOUR...SFC WINDS WILL BE FROM THE NW AND THE ATMOSPHERE SHOULD BE STABLE ENOUGH FOR JUST SHOWERS...WHICH ARE EXPECTED TO DIMINISH RAPIDLY FROM THE WEST OVERNIGHT BEHIND A COLD FRONT...WITH A SMALL POSSIBILITY OF SOME WRAPAROUND SHOWERS IN SRN IL/SWRN IND. AS THE MID/UPPER LEVEL LOW DEPARTS THE AREA TO THE EAST...WINDS ARE EXPECTED TO STAY STEADY OUT OF THE NW DURING THE DAY FRI AS CLOUDINESS DIMINISHES. MEASURABLE PCPN IS NOT EXPECTED IN THE CYCLONIC FLOW OVER THE PAH FORECAST AREA ON SAT THE SAT NIGHT. ESPECIALLY WITH RECENT ABOVE NORMAL TEMPS...FRI/FRI NIGHT WILL SEEM MIGHTY COOL...FOLLOWED BY A GRADUAL REBOUND FOR THE LATTER HALF OF THE WEEKEND. .LONG TERM...(SUNDAY THROUGH THURSDAY) ISSUED AT 325 PM CDT THU MAY 31 2012 THE COMBINATION OF A SURFACE TROF WORKING EASTWARD INTO SOUTHEAST MISSOURI ALONG WITH AN UPPER LEVEL DISTURBANCE IN THE NORTHWEST FLOW ALOFT COULD GENERATE SMALL PRECIP CHANCES OVER OUR FAR WESTERN COUNTIES STARTING SUNDAY AFTERNOON. FROM SUNDAY NIGHT THROUGH MONDAY NIGHT PRECIP CHANCES WILL MIGRATE NORTH AND EAST ACROSS THE CWA AS THE OVERALL SYNOPTIC SCENARIO CONTINUES. THROUGH THIS PERIOD HOWEVER...THE BEST PRECIP CHANCES WILL CONTINUE OVER THE SOUTHWEST SECTIONS OF OUR CWA. FROM TUESDAY THROUGH WEDNESDAY NIGHT THE REGION SHOULD REMAIN PRECIP FREE AS HIGH PRESSURE SLIDES SOUTHWARD ACROSS THE LOWER OHIO VALLEY. FOR THURSDAY AND BEYOND PRECIP CHANCES RETURN TO THE FORECAST AS ANOTHER STORM SYSTEM DEVELOPS SOUTHEAST INTO OUR CWA OUT OF THE NORTHERN PLAINS. WITH THIS SYSTEM PRECIP CHANCES SHOULD AGAIN BE GREATEST ACROSS THE WESTERN SECTIONS OF OUR CWA. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 325 PM CDT THU MAY 31 2012 SFC LOW PRESSURE OVER THE PAH FORECAST AREA WAS MOVING ENE AHEAD OF AN IMPULSE OF ENERGY IN THE MID LEVELS. THIS WILL RESULT IN A FEW BROKEN LINES OF SHOWERS AND TSTMS MOVING EWD ACROSS THE REGION THIS AFTERNOON...AFFECTING TERMINALS MAINLY EAST OF THE MS RIVER. BRIEF IFR VSBYS AND GUSTY WINDS ABOVE 20 KTS ARE POSSIBLE IN STORMS. A SUBSTANTIAL WIND SHIFT WILL OCCUR OVER THE WRN TWO THIRDS OF THE REGION THIS AFTERNOON AS A COLD FRONT MOVES THROUGH. NWRLY LOW LEVEL WINDS WILL DOMINATE FROM MID EVENING ON. IFR CIGS APPEAR POSSIBLE IN THE NRN HALF OVERNIGHT IN THE WRAP AROUND CIRCULATION. THIS WILL BE FURTHER EVALUATED FOR INCLUSION IN THE TAFS. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && NEAR TERM...GM SHORT TERM...DB LONG TERM....JP AVIATION...DB
Hazardous weather outlook, May 31, 3:14 AM CDT, 12 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 314 AM CDT THU MAY 31 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-011000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 314 AM CDT THU MAY 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...AS A DEVELOPING LOW PRESSURE SYSTEM TRACKS ALONG THE OHIO RIVER AND DRIVES FIRST A WARM FRONT...AND THEN A COLD FRONT...THROUGH THE QUAD STATE. THE BEST SEVERE THREAT WILL BE NEAREST THE LOW PRESSURE CENTER...WHERE ISOLATED TORNADOES ARE POSSIBLE...MAINLY ALONG THE TRIPLE POINT IN THE VICINITY OF THE WARM FRONT. MULTI-CELLULAR LINE SEGMENTS MAY DEVELOP ALONG AND AHEAD OF THE TRAILING COLD FRONT IN THE WARM SECTOR...WITH DAMAGING WINDS THE PRIMARY THREAT ASSOCIATED THERE. SURFACE INSTABILITY MAY BE LIMITED AND CAPPED BY CONVECTIVE CLOUD DEBRIS THOUGH. LOCALLY HEAVY RAINS AND FREQUENT LIGHTNING WILL ALSO ACCOMPANY STRONGER STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER CHANCE OF STORMS IS FORECAST SUNDAY NIGHT THROUGH MONDAY NIGHT. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MAINTAIN ALERT STATUS IN CASE THEIR ACTIVATION IS REQUESTED THIS AFTERNOON.
In the hours before
Local storm report, May 31, 2:49 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
249 PM CDT THU MAY 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM HAIL GIDEON 36.45N 89.91W
05/31/2012 E0.88 INCH NEW MADRID MO TRAINED SPOTTER
&&
DLLLocal storm report, May 31, 2:56 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
256 PM CDT THU MAY 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL GIDEON 36.45N 89.91W
05/31/2012 E1.00 INCH NEW MADRID MO TRAINED SPOTTER
&&
DLLLocal storm report, May 31, 3:02 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
302 PM CDT THU MAY 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM HAIL PORTAGEVILLE 36.43N 89.70W
05/31/2012 E1.00 INCH NEW MADRID MO EMERGENCY MNGR
&&
DLLLocal storm report, May 31, 3:55 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
355 PM CDT THU MAY 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM HAIL ROCKPORT 37.88N 87.05W
05/31/2012 E1.00 INCH SPENCER IN TRAINED SPOTTER
&&
DLLThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 3:03 PM CDT | Areal Flood Advisory | PAH | Henderson | 3 hr |
| May 31, 3:25 PM CDT | Severe Thunderstorm Warning | PAH | Carlisle, Hickman | 35 min |
| May 31, 3:29 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Crittenden, Hopkins, Webster | 31 min |
| May 31, 3:54 PM CDT | Severe Thunderstorm Warning | PAH | Daviess | 36 min |
| May 31, 4:14 PM CDT | Severe Thunderstorm Warning | PAH | Graves, Hickman | 46 min |
| May 31, 4:58 PM CDT | Severe Thunderstorm Warning | PAH | Calloway, Graves | 32 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.